Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 25, 2007, 4:35 PM EDT for Jennings County, Indiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 4:35 PM EDT (20:35 UTC)
- Expired
- Sep 25, 2007, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 5:00 PM EDT | TSTM WND DMG | 7 W North Vernon, IN | A TREE WAS DOWNED. |
| Sep 25, 5:10 PM EDT | TSTM WND DMG | 6 N North Vernon, IN | TREES WERE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 252035
SVRIND
INC079-252115-
/O.NEW.KIND.SV.W.0075.070925T2035Z-070925T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF NORTH VERNON...OR ABOUT 8 MILES EAST OF SEYMOUR...AND
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH VERNON BY 455 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3892 8545 3891 8554 3882 8564 3880 8581
3901 8580 3913 8570 3913 8558 3920 8546
3918 8544
TIME...MOT...LOC 2035Z 231DEG 15KT 3896 8572
$$
CP2 follow-up statements
000
WWUS53 KIND 252058
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 PM EDT TUE SEP 25 2007
INC079-252115-
/O.CON.KIND.SV.W.0075.000000T0000Z-070925T2115Z/
JENNINGS-
458 PM EDT TUE SEP 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENNINGS COUNTY...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTH VERNON...OR ABOUT 14 MILES EAST OF SEYMOUR...
MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JENNINGS COUNTY AT 510 PM EDT
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3892 8545 3891 8554 3882 8564 3880 8581
3901 8580 3913 8570 3913 8558 3920 8546
3918 8544
TIME...MOT...LOC 2058Z 231DEG 15KT 3902 8562
$$
CP000
WWUS53 KIND 252116
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT TUE SEP 25 2007
INC079-252126-
/O.EXP.KIND.SV.W.0075.000000T0000Z-070925T2115Z/
JENNINGS-
516 PM EDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR JENNINGS COUNTY EXPIRED AT 515
PM EDT...
LAT...LON 3892 8545 3891 8554 3882 8564 3880 8581
3901 8580 3913 8570 3913 8558 3920 8546
3918 8544
TIME...MOT...LOC 2058Z 231DEG 15KT 3902 8562
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:30 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 25, 2:30 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT TUE SEP 25 2007 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU. AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/. MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH A BLEND. CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN. MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT. GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN. ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK OK AGAIN. WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS. SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF MOISTURE. HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER. ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME. TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT. && .AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE. WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. ACTIVITY SHOULD BECOME MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST. THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY IFR CATEGORY WITH FRONT. MODELS ESPECIALLY GFS INDICATE FRONT MAY STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE. ALSO VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO VFR BY END OF TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JH
Hazardous weather outlook, Sep 25, 10:17 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1017 AM EDT TUE SEP 25 2007 INZ021-028>031-038-261430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON- 1017 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035>037-039>049-051>057-060>065-067>072-261430- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Putnam | 39 min |
| Sep 25, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 41 min |
| Sep 25, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison | 48 min |
| Sep 25, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.